Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On an algorithm of Billevich for finding units in algebraic fields


Authors: Ray Steiner and Ronald Rudman
Journal: Math. Comp. 30 (1976), 598-609
MSC: Primary 12A45
MathSciNet review: 0404204
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The well-known algorithm of Billevich for finding units in algebraic number fields is derived by algebraic methods. Some tables of units in cubic and quartic fields are given.


References [Enhancements On Off] (What's this?)

  • [1] W. E. H. BERWICK, "Algebraic number fields with two independent units," Proc. London Math. Soc., v. 34 (2), 1932, pp. 360-378.
  • [2] K. K. Billevič, On units of algebraic fields of third and fourth degree, Mat. Sb. N.S. 40(82) (1956), 123–136 (Russian). MR 0088516
  • [3] K. K. Billevič, Letter to the editor, Mat. Sb. (N.S.) 48 (49) (1959), 256 (Russian). MR 0123554
  • [4] K. K. Billevič, A theorem on unit elements of algebraic fields of order 𝑛, Mat. Sb. (N.S.) 64 (106) (1964), 145–152 (Russian). MR 0163902
  • [5] A. I. Borevich and I. R. Shafarevich, Number theory, Translated from the Russian by Newcomb Greenleaf. Pure and Applied Mathematics, Vol. 20, Academic Press, New York-London, 1966. MR 0195803
  • [6] B. N. Delone and D. K. Faddeev, Theory of Irrationalities of Third Degree, Acad. Sci. URSS. Trav. Inst. Math. Stekloff, 11 (1940), 340 (Russian). MR 0004269
  • [7] Ove Hemer, On the solvability of the Diophantine equation 𝑎𝑥²+𝑏𝑦²+𝑐𝑧²=0 in imaginary Euclidean quadratic fields, Ark. Mat. 2 (1952), 57–82. MR 0049917
  • [8] Ove Hemer, Notes on the Diophantine equation 𝑦²-𝑘=𝑥³, Ark. Mat. 3 (1954), 67–77. MR 0061115
  • [9] Hymie London and Raphael Finkelstein, On Mordell’s equation 𝑦²-𝑘=𝑥³, Bowling Green State University, Bowling Green, Ohio, 1973. MR 0340172
  • [10] Henry B. Mann, Introduction to algebraic number theory, The Ohio State University Press, Columbus, Ohio, 1955. With a chapter by Marshall Hall, Jr. MR 0072174
  • [11] G. F. VORONOĬ, On a Generalization of the Algorithm of Continued Fractions, Doctoral Dissertation, Warsaw, 1896. (Russian)
  • [12] H. C. WILLIAMS & C. R. ZARNKE, A Table of Fundamental Units for Cubic Fields, Scientific Report No. 63, University of Manitoba, 1973.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A45

Retrieve articles in all journals with MSC: 12A45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1976-0404204-8
Keywords: Algebraic number field, units, Billevich's algorithm, multiplicative lattices, Cramer's rule, fundamental units
Article copyright: © Copyright 1976 American Mathematical Society